Classic ergolines, such as bromocriptine, methysergide and ergotamine, can induce chronic pleuropneumonitis. We present the cases of eight patients who developed similar changes whilst on other ergolines. In this retrospective case study spanning 1985-1995, clinical data, radiological material, pulmonary function, bronchoalveolar lavage and histopathology were reviewed. Earlier literature on ergoline-induced pleuropulmonary changes was reviewed. Eight middle-aged to elderly individuals of both sexes developed pleuropulmonary changes during long-term therapy with regular dosages of nicergoline (n = 4), dihydroergocristine (n = 3), or dihydroergotamine (n = 1). Bibasilar pleural thickening with or without pleural effusion was present on chest radiographs and computed tomographic (CT) scans in six cases. Increased erythrocyte sedimentation rate was seen in most. Pure interstitial pneumonitis developed in two patients on dihydroergocristine and was reversible in each. Bronchoalveolar lavage was performed in four cases and was abnormal in all, but demonstrated no consistent pattern. Most patients exhibited lung restriction. The outcome was favourable showing slow improvement in all cases following discontinuation of the ergoline. Slight residual pleural thickening was seen in five out of the six cases with pleural involvement. Nicergoline and dihydroergotamine can induce a syndrome of chronic pleural thickening/effusion that slowly improves after drug withdrawal. Dihydroergocristine can induce reversible interstitial pneumonitis.